Thunderstorm Wind, Tipton
- When
- May 25, 2:35 PM EST
- Where
- Tipton County, 2 mi S of Tipton
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -86.050
Trees down
11 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 25, 2:10 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST SAT MAY 25 2002 CDFNT APPROACHING WRN BORDER ZONES ATTM WITH LN OF CONVECTION DVLPG ALONG IT. WS329 IN EFFECT UNTIL 00Z SUN. FCST FOCUS CENTERS ON POPS THIS EVEN WITH FNT AND THEN TEMPS IN THE LTR PDS. IN THE NR TERM...APPEARS FNT WL BE CLOSE TO EXITING THE SE ZONES BY 00Z SUN...SO WL KEEP POPS GOING AHEAD OF FNT THRU THE EARLY EVEN HRS AT ANY ONE PT. PCPN THREAT DROPS OFF RAPIDLY BEHIND LN. QUITE A BIT OF LO CLDS HANGING BACK BEHIND FNT...SO SIG CLRG SHOULD BE DELAYED UNTIL LTR IN THE NIGHT. IN THE LTR PDS...THINGS DRY OUT FM SUN ON WITH SFC HI PRES AND RDGG ALOFT MOVG IN. MIGHT BE SOME INSTABILITY CLDS ON SUN...SO A PARTLY CLDY SKY WL WORK AT THAT TIME WITH SUNNY/CLR CONDS FOR SUN NIGHT/MON. BASED ON LO LVL THICKNESSES...NGM MOS LO TEMPS FOR THE NEXT COUPLE OF NIGHTS LOOK SEVERAL DEGS TOO WARM...ESPECIALLY IN THE NRN ZONES. WL MAKE NECESSARY ADJUSTMENTS. NGM HIGH TEMPS LOOK FAIRLY REASONABLE. .IND...NONE. JAS
INZ021-028>031-035>049-051>057-060>065-067>072-251700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1024 AM EST SAT MAY 25 2002 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR AREAS OF CENTRAL INDIANA ROUGHLY ALONG AND EAST OF A LAFAYETTE TO JASPER LINE. THE MOST FAVORABLE TIME FOR SEVERE WEATHER IS FROM ABOUT NOON TO SUNSET. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING IN THE RISK AREA. && JAS
The Indianapolis radar (KIND), 63 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
11 thunderstorm wind. Local standard time, as filed.
Trees down
Trees down and snapped off.
Trees and power lines down
Trees down
Large limbs down
Trees down
Trees down
Trees down
Trees down on a trailer
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296207, 5296208, 5296209, 5296210, 5296211, 5296212, 5296213, 5296214, 5296215, 5296216, 5296217.